I was given Bactrim DS for a healing hematoma on my lower leg. However, I took 5 doses of this and started intching. I quit taking it and the hives and itching still hasn't gone away. My last dose was Monday 03/09/09 in the am. I'm taking benadryl and Aveno oatmeal baths but I'm going nuts with this itching. How much longer before this gets out of my system??
Sometimes hives can take at a maximum of 6 weeks also to cure completely.Keep on taking the antihistaminics and apply calamine lotion on the itchy areas.You can also take Claritin or Zyrtec for the itching as they cause less drowsiness than Benadryl.Also apply a mild steroid cream on the itchy rashes and pls don’t scratch them.If the hives don’t go after 6 weeks also,then pls get yourself evaluated as it may be due to autoantibodies.
Take care and do keep us posted on how you are doing.Kind regards.
Check out this website about bactrim ds. http://briandeer.com/septrin/bactrim-effects-23.htm
You probably have an allergy to Sulfa drugs. I found this out after taking Bactrim DS for a UTI. It took 5 wks to recover for me, but my rash was mild and went away in about a week. I had severe joint pain and fatique among other things. Hope you are well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.